Proceedings of the Japan Academy, Series A, Mathematical Sciences

Dual mean value problem for complex polynomials

Vladimir Dubinin and Toshiyuki Sugawa

Full-text: Open access

Abstract

We consider an extremal problem for polynomials, which is dual to the well-known Smale mean value problem. We give a rough estimate depending only on the degree.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 85, Number 9 (2009), 135-137.

Dates
First available in Project Euclid: 5 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.pja/1257430681

Digital Object Identifier
doi:10.3792/pjaa.85.135

Mathematical Reviews number (MathSciNet)
MR2573962

Zentralblatt MATH identifier
1208.30005

Subjects
Primary: 30C10: Polynomials
Secondary: 30C55: General theory of univalent and multivalent functions

Keywords
Smale's mean value conjecture critical point

Citation

Dubinin, Vladimir; Sugawa, Toshiyuki. Dual mean value problem for complex polynomials. Proc. Japan Acad. Ser. A Math. Sci. 85 (2009), no. 9, 135--137. doi:10.3792/pjaa.85.135. https://projecteuclid.org/euclid.pja/1257430681


Export citation

References

  • A. F. Beardon, D. Minda, and T. W. Ng, Smale's mean value conjecture and the hyperbolic metric, Math. Ann. 322 (2002), no. 4, 623–632.
  • A. Conte, E. Fujikawa, and N. Lakic, Smale's mean value conjecture and the coefficients of univalent functions, Proc. Amer. Math. Soc. 135 (2007), no. 10, 3295–3300 (electronic).
  • E. Crane, A computational proof of the degree $5$ case of Smale's mean value conjecture. (Preprint).
  • E. Crane, A bound for Smale's mean value conjecture for complex polynomials, Bull. Lond. Math. Soc. 39 (2007), no. 5, 781–791.
  • E. Fujikawa and T. Sugawa, Geometric function theory and Smale's mean value conjecture, Proc. Japan Acad. Ser. A Math. Sci. 82 (2006), no. 7, 97–100.
  • T. W. Ng, Smale's mean value conjecture and amoebae. (Preprint).
  • Q. I. Rahman and G. Schmeisser, Analytic theory of polynomials, Oxford Univ. Press, Oxford, 2002.
  • B. Sendov and P. Marinov, Verification of Smale's mean value conjecture for $n\le 10$}, C. R. Acad. Bulgare Sci. 60 (2007), no. 11, 1151–1156.
  • M. Shub and S. Smale, Computational complexity: on the geometry of polynomials and a theory of cost. II, SIAM J. Comput. 15 (1986), no. 1, 145–161.
  • S. Smale, The fundamental theorem of algebra and complexity theory, Bull. Amer. Math. Soc. (N.S.) 4 (1981), no. 1, 1–36.
  • D. Tischler, Critical points and values of complex polynomials, J. Complexity 5 (1989), no. 4, 438–456.
  • J. T. Tyson, Counterexamples to Tischler's strong form of Smale's mean value conjecture, Bull. London Math. Soc. 37 (2005), no. 1, 95–100.